MAUDE Adverse Event Report: ARROW INTERNATIONAL INC. ARROW CVC SET: 3-LUMEN 5.5 FR X 8 CM; CATHETER PERCUTANEOUS

ARROW INTERNATIONAL INC. ARROW CVC SET: 3-LUMEN 5.5 FR X 8 CM; CATHETER PERCUTANEOUS
Model Number IPN033083
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/20/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
The complaint is reported as: the issue with the product was that one of the catheter lumens disconnected completely from the central hub of the catheter while in use on a patient and had to be replaced.The line was inserted in the right femoral on (b)(6) 2021.There were two inotropes being infused via that lumen at the time of the incident and there was sedation running via the other lumen, all lumens were in use.Therapy was delayed as a result of the incident without harm to the patient.There were no patient complications as a new line was inserted by the picu consultant.It was reported the patient had been discharged from the picu to the ward at the time of this report.
 
Additional Manufacturer Narrative
(b)(4).The customer returned one 3-lumen cvc for evaluation.The distal luer was returned with a non-arrow injection assembly connected.The catheter body appeared to be intentionally trimmed.Visual examination revealed the distal extension line was fully separated from the juncture hub.The separated edges of the lumen were smooth and undamaged, and no remnants of the lumen remained inside the juncture hub.The total length of the catheter body measured to be 0.25" which indicates at least 3" were trimmed and not returned per product drawing.The inner diameter of the distal lumen measured to be 0.059" which is within specifications of 0.055-0.059" per product drawing.The outer diameter of the distal lumen measured to be 0.085" which is within specifications of 0.084"-0.088" per product drawing.The returned sample was functionally tested in accordance with the instructions-for-use (ifu) provided with this kit.The ifu instructs the user, "flush lumen(s) to completely clear blood from catheter." all three lumens were flushed using a water-filled lab inventory syringe.No blockages or leaks were detected.A manual tug test confirmed all three luers were fully secured to their respective lumens.The customer did not provide a lot number; however, a potential lot was determined based on a sales history review for this customer.A device history record review was performed on the potential lot with no relevant findings.The ifu provided with this kit warns the user, "do not apply excessive force in placing or removing catheter or guidewire.Excessive force can cause component damage or breakage.If damage is suspected or withdrawal cannot be easily accomplished, radiographic visualization should be obtained and further consultation requested." the customer report of a separated distal lumen was confirmed by complaint investigation of the returned sample.The distal lumen was detached from the juncture hub.The sample passed all relevant dimensional and functional testing, and a device history record review was performed on a potential lot identified from sales history with no relevant findings.Based on the condition of the sample received, manufacturing likely caused or contributed to this event.A non-conformance has been initiated to further investigate this issue.
 
Event or Problem Description

Brand Name
ARROW CVC SET: 3-LUMEN 5.5 FR X 8 CM
Common Device Name
CATHETER PERCUTANEOUS
Manufacturer (Section D)
ARROW INTERNATIONAL INC.
reading PA
MDR Report Key12291353
Report Number3006425876-2021-00730
Device Sequence Number20001643
Product Code DQY
UDI-Device Identifier30801929122979
UDI-Public30801929122979
Combination Product (Y/N)N
Initial Reporter CountryEI
PMA/510(K) Number
K862056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIPN033083
Device Catalogue NumberCS-15553-E
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/19/2021
Initial Date Received by Manufacturer 07/23/2021
Supplement Date Received by Manufacturer09/01/2021
Initial Report FDA Received Date08/06/2021
Supplement Report FDA Received Date09/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
INOTROPESSEDATION; INOTROPESSEDATION